Adaptive Consumption Behavior
Peter Howitt and
Ömer Özak
No 15427, NBER Working Papers from National Bureau of Economic Research, Inc
Abstract:
This paper proposes and studies a theory of adaptive consumption behavior under income uncertainty and liquidity constraints. We assume that consumption is governed by a linear function of wealth, whose coefficients are revised each period by a procedure, which, although sophisticated, places few informational or computational demands on the consumer. We show that under a variety of settings, our procedure converges quickly to a set of coefficients with low welfare cost relative to a fully optimal nonlinear consumption function.
JEL-codes: C63 E21 (search for similar items in EconPapers)
Date: 2009-10
New Economics Papers: this item is included in nep-bec, nep-mac and nep-mic
Note: EFG
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Published as Howitt, Peter & Ãzak, Ãmer, 2014. "Adaptive consumption behavior," Journal of Economic Dynamics and Control, Elsevier, vol. 39(C), pages 37-61.
Downloads: (external link)
http://www.nber.org/papers/w15427.pdf (application/pdf)
Related works:
Journal Article: Adaptive consumption behavior (2014) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:nbr:nberwo:15427
Ordering information: This working paper can be ordered from
http://www.nber.org/papers/w15427
Access Statistics for this paper
More papers in NBER Working Papers from National Bureau of Economic Research, Inc National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.. Contact information at EDIRC.
Bibliographic data for series maintained by ().